Missouri, 2005Damaging Wind in Missouri, June 6, 2005
June 6, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 1:45 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 6, 1:45 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON JUN 6 2005
.DISCUSSION...
...MESOSCALE CONVECTIVE DISCUSSION...
CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES
TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN
AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM
EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE
CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE.
MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME
SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND
VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL
DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO
BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH
CENTRAL MISSOURI.
AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG
DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED
MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z
SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY
HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND
2000-2500 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER
CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A
CONVECTIVE VORTEX MOVING ACROSS EASTERN OKLAHOMA WOULD SUPPORT
THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON.
UPPER LEVEL WINDS SHOULD BACK WITH REMNANT MCV MOVING INTO THE MO/AR
BORDER REGION...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS
RESULTING IN ONLY MINIMAL SHEAR. THUS STORMS SHOULD BE INTENSE...BUT
SHORT LIVED...WITH MARGINALLY SEVERE DOWNBURST WINDS AND HAIL
POSSIBLE.
SHORT TERM...
WENT AHEAD AND INCLUDED CHANCE POPS FOR THE EASTERN HALF OF THE CWA
IN THIS EVENINGS PERIOD. RESIDUAL SHOWERS AND STORMS FROM THIS
AFTERNOONS DEVELOPMENT WILL TRACK NORTHEAST THROUGH THE EVENING.
IT ALSO APPEARS AS THOUGH THE MCV OVER NW ARKANSAS WILL TRACK ACROSS
THIS REGION AS WELL WHICH WOULD AID IN FURTHER DEVELOPMENT.
SOUTHERLY WINDS WILL CONTINUE TO PUMP MOISTURE AND HEAT INTO THE
REGION TOMORROW. ETA PWATS INCREASE TO 1.5 INCHES INTO TOMORROW
AFTERNOON. AS INSTABILITY INCREASES...ISOLATED THUNDERSTORMS WILL
LIKELY DEVELOP AT RANDOM. THEREFORE I INTRODUCED SLIGHT POPS FOR
TUESDAYS DAYTIME PERIOD. LOOK FOR MAX TEMPERATURES CONSISTENTLY IN
THE UPPER 80S/LOW 90S...AND OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S.
LONG TERM...
NW COAST UPPER LOW TO STEADILY DIG INTO THE SW US MAINTAINING THE
STEADY LOW LEVEL FETCH FROM THE GULF INTO THE OZARKS THROUGH THIS
WEEK END. WHILE CAP APPEARS TO BE ONLY MARGINAL...IT SHOULD STILL
LIMIT TSRA DEVELOPMENT TO ISOLATED DIURNAL STORMS UNTIL UPPER LOW
BREAKS DOWN AND JET DYNAMICS IMPROVE LATE IN THE WEEKEND.
BOOKBINDER/RUNNELS
&&
.AVIATION...
FOR THE 18Z TAFS...WILL MAINTAIN VFR CONDITIONS AT THIS TIME. A
CHANCE OF THUNDERSTORMS IS POSSIBLE THOUGH COVERAGE IS A QUESTION AS
OUTFLOW BOUNDARY FROM MORNING CONVECTION STILL IN THE AREA. THUS A
CHANCE OF CONVECTION NOTED IN SGF AND JLN TAFS FOR THIS AFTERNOON.
GENERALLY THOUGH...VFR CONDITIONS WILL PREVAIL WITH BORDERLINE MVFR
CONDITIONS WITH ANY CONVECTION THAT DEVELOPS.
&&
HATCH
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 6, 11:57 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN FIRST PARAGRAPH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT MON JUN 6 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON INTO EARLY IN THE EVENING AS A WEAK DISTURBANCE IN THE
UPPER ATMOSPHERE MOVES OUT OF EASTERN OKLAHOMA TO ALONG THE
MISSOURI ARKANSAS BORDER. THE APPROACH OF THIS WEAK DISTURBANCE
IS EXPECTED TO INTERACT WITH AN OUTFLOW BOUNDARY FROM LAST NIGHTS
STORMS...LEADING TO WIDELY SCATTERED STRONG TO MARGINALLY SEVERE
STORMS CAPABLE OF PRODUCING UP TO ONE INCH HAIL AND UP TO 60 MPH
WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO
SUNDAY...HOWEVER SEVERE WEATHER IS EXPECTED AT THE PRESENT TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
RUNNELS
In the hours before
Special weather statement, Jun 6, 1:38 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT MON JUN 6 2005
MOZ104-062015-
TANEY-
238 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 315 PM CDT...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF OMAHA...OR 10 MILES
SOUTHEAST OF BRANSON...AND MOVING NORTHEAST AT 5 MPH.
SMALL HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS ISOLATED
STORM. PERSONS ALONG THE WHITE RIVER SHOULD BE ALERT FOR THREATENING
WEATHER CONDITIONS.
BOOKBINDER
Special weather statement, Jun 6, 1:40 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT MON JUN 6 2005
MOZ103-062015-
STONE-
240 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ADVISORY FOR STONE COUNTY UNTIL 315 PM CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF KIMBERLING CITY...OR 15
MILES NORTH OF BERRYVILLE...AND MOVING NORTH AT 10 MPH.
SMALL HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM. SOME
INTENSIFICATION IS POSSIBLE.
PEOPLE IN SOUTHERN STONE COUNTY...INCLUDING THE CITY OF KIMBERLING
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
BOOKBINDER
Local storm report, Jun 6, 2:35 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL KIMBERLING CITY 36.60N 93.43W
06/06/2005 0.75 INCH STONE MO AMATEUR RADIO
CRAMERLocal storm report, Jun 6, 3:22 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 2 NW RIDGEDALE 36.54N 93.28W
06/06/2005 1.00 INCH TANEY MO PUBLIC
CRAMERThunderstorm Wind, Taney
- When
- June 6, 3:31 PM CST
- Where
- Taney County, 3 mi NW of Ridgedale
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $7,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.550, -93.283
Severe thunderstorm wind gusts blew a roof off of a dock on Table Rock Lake near Highway 86.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455592.